Alert archive / California / Wind Advisories in 2023
Wind Advisory 22, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Apr 5, 2023, 9:56 PM PDT for Del Norte County, Humboldt County, California. It took effect at Apr 6, 2023, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2023, 9:56 PM PDT (04:56 UTC)
- In effect from
- Apr 6, 2023, 1:00 PM PDT
- Expired
- Apr 6, 2023, 9:22 PM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS76 KEKA 060456 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 956 PM PDT Wed Apr 5 2023 CAZ101-102-104>106-061230- /O.NEW.KEKA.WI.Y.0022.230406T2000Z-230407T0500Z/ Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 956 PM PDT Wed Apr 5 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Coastal Del Norte, Del Norte Interior, Southwestern Humboldt, Northern Humboldt Interior and Southern Humboldt Interior Counties. * WHEN...From 1 PM to 10 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
818 WWUS76 KEKA 061136 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 436 AM PDT Thu Apr 6 2023 CAZ101-102-104>106-062215- /O.CON.KEKA.WI.Y.0022.230406T2000Z-230407T0500Z/ Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 436 AM PDT Thu Apr 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Coastal Del Norte, Del Norte Interior, Southwestern Humboldt, Northern Humboldt Interior and Southern Humboldt Interior Counties. * WHEN...From 1 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
561 WWUS76 KEKA 062025 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 125 PM PDT Thu Apr 6 2023 CAZ101-102-104>106-070430- /O.CON.KEKA.WI.Y.0022.000000T0000Z-230407T0500Z/ Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 125 PM PDT Thu Apr 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Coastal Del Norte, Del Norte Interior, Southwestern Humboldt, Northern Humboldt Interior and Southern Humboldt Interior Counties. * WHEN...From 1 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
785 WWUS76 KEKA 070317 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 817 PM PDT Thu Apr 6 2023 CAZ101-102-105-070430- /O.CAN.KEKA.WI.Y.0022.000000T0000Z-230407T0500Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 817 PM PDT Thu Apr 6 2023 ...WIND ADVISORY IS CANCELLED... $$ CAZ104-106-070500- /O.CON.KEKA.WI.Y.0022.000000T0000Z-230407T0500Z/ Southwestern Humboldt-Southern Humboldt Interior- 817 PM PDT Thu Apr 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Southwestern Humboldt and Southern Humboldt Interior Counties. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
388 WWUS76 KEKA 070422 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 922 PM PDT Thu Apr 6 2023 CAZ104-106-070530- /O.CAN.KEKA.WI.Y.0022.000000T0000Z-230407T0500Z/ Southwestern Humboldt-Southern Humboldt Interior- 922 PM PDT Thu Apr 6 2023 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Apr 5, 2:58 PM PDT, 6 hours 58 minutes earlier.
Area forecast discussion, Apr 5, 2:58 PM PDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
258 PM PDT Wed Apr 5 2023
.SYNOPSIS...Gusty south winds will develop overnight with rain
and spreading across the the area Thursday afternoon. Temperate,
moist weather will persist into the holiday weekend.
&&
.DISCUSSION...Mid cloud streams across NWRN CA this afternoon ahead
of a series of approaching shortwaves, the deepest of which is
forecast to move onshore Thursday afternoon and evening. Southerly
winds will develop across the coastal ridges this evening, slowly
increasing through the night as this feature nears the coast, with a
coastal ridges seeing gusts in the 35 to 45 mph range by late
Thursday morning. Light rain spreads across the coastal mountains
of Humboldt and Del Norte at this time, but lower elevation sites
along the Redwood coast will likely be downsloped through the
morning and not see much precip until the main trough and
associated front move onshore later Thursday afternoon and
overnight. This front is forecasted to move over the central
valley by early Friday morning, leaving some scattered showers
across the interior that should weaken through the day. Another
trough approaches this weekend, which should keep skies mostly
cloudy and winds southerly, with the next round of precip possibly
occurring Sunday.
&&
.AVIATION...Mid to low level cloud groups continue to fill in as
broken and overcast sky conditions blanket the coastal terminals.
VFR/MVFR conditions are expected as ceilings will range 5-7000 feet
at KCEC and KACV. Winds will be southerly and gusty towards the end
of the TAF period as the next system arrives late tonight and into
Thursday morning. Low Level Wind Shear is due to effect KCEC by 9z
or so as the 2000 foot gusts will differ form the tarmac velocity.
Rain will also set in at the coastal terminals as the front arrives
but will be light in regards to intensity. Heavier precipitation
rates are due Friday and will extend to the southern CWA, including
KUKI. /EYS
&&
.MARINE...Southerly winds will continue to build through the evening
in the northern outer waters, spreading to the southern outers by
Thursday morning. Gales are forecasts by Thursday afternoon with
gusts up to 40 kt. Wind waves and westerly swell will make for
hazardous seas. Winds are expected to rapidly diminish late Thursday
night and Friday morning. Southerlies will ramp up again late Friday
night and Saturday morning. A large WNW swell will arrive late in
the weekend. /EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 6 AM to 3 PM PDT Thursday for
PZZ450.
Gale Warning from 3 PM to 9 PM PDT Thursday for PZZ450.
Small Craft Advisory from noon Thursday to 3 AM PDT Friday
for PZZ455.
Small Craft Advisory from 6 PM this evening to 2 AM PDT
Thursday for PZZ470.
Gale Warning from 2 AM to 9 PM PDT Thursday for PZZ470.
Small Craft Advisory from 9 AM to 1 PM PDT Thursday for
PZZ475.
Gale Warning from 1 PM to 9 PM PDT Thursday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 5, 9:56 PM PDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 956 PM PDT Wed Apr 5 2023 CAZ101-102-104>106-070500- Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 956 PM PDT Wed Apr 5 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Wind Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-107>115-070500- Northern Humboldt Coast-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 956 PM PDT Wed Apr 5 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.